Why has my lip filler doubled in size on one side of my lips when I have had it done over 6 months? (Photo)

Could you help me please I have had my lips done over 6 months ago and I woke up today to one side doh me in size and the filler is really hard and painful .. How can I get it to go down

Doctor Answers 6

Delayed swelling after lip filler

Hello, and thanks for your question and photo. Sorry to hear you're having trouble. I have (very rarely) seen delayed swelling after injection of HA filler into the lips. I would see your physician to make sure he/she does not think you have an infection, but I doubt that possibility given the timing. If it's delayed swelling, time will definitely help and limited icing may as well. Best of luck, Dr. Frucht.


Santa Barbara Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Lip swelling

Swelling 6 months after filler injection is unusual.  I recommend that you see the person that injected you or another local Plastic surgeon or Dermatologist as soon as possible for an evaluation.  It will be important to know what product was used and any prior filler injections you have had.

Soumo Banerji, MD
Pasadena Physician

Lip swelling

I have seen this type of delayed swelling from lip filler in several patients. We don't know what causes these delayed swelling. Just to be safe and to actually verify the diagnosis, see your injecting doctor for an exam. They tend to resolve after a few days but get it checked out. Good luck

Jeffrey Jumaily, MD
Toronto Facial Plastic Surgeon
5.0 out of 5 stars 10 reviews

Lip injection complication

Your left side of upper lip is swollen, plus you have a pain, so most likely its an infection, second option its an allergic reaction. You have to see your doctor ASAP, so he/she can evaluate and start on appropriate treatment.

Impossible infection

it is very unusual for dermafillers to makes nodule so suddenly after 6 month . This might be an infection . I highly recommend to see a physician as soon as possible

Reza Akef, MD
Toronto Physician
5.0 out of 5 stars 1 review

Why has my lip filler doubled in size on one side of my lips when I have had it done over 6 months?

Few questions: #1 Rapid onset of unilateral upper lip swelling months after a filler injection must rule out infection, trauma, idiopathic issues. Recommend PO antibiotics and steroids. #2 Was the filler USA legal? or was it from a non licensed injector?

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.